Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2007, 1:15 AM CDT for Hitchcock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 1:15 AM CDT (06:15 UTC)
- Expired
- Apr 24, 2007, 1:52 AM CDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:53 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 23, 10:41 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 240616 SVRGLD NEC087-240715- /O.NEW.KGLD.SV.W.0029.070424T0615Z-070424T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 115 AM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 215 AM CDT * AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TRENTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENTON AROUND 120 AM CDT... CULBERTSON AROUND 140 AM CDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 51 AND 79. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4001 10125 4000 10075 4033 10076 4033 10114 $$ AEP
1 follow-up statement
000 WWUS53 KGLD 240652 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1250 AM MDT TUE APR 24 2007 NEC087-240700- /O.CAN.KGLD.SV.W.0029.000000T0000Z-070424T0715Z/ HITCHCOCK NE- 150 AM CDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK COUNTY IS CANCELLED... HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH A LINE OF THUNDERSTORMS THAT ARE MOVING THROUGH HITCHCOCK COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4001 10125 4000 10075 4033 10076 4033 10114 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:57 PM CDT, 9 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 3:57 PM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT MON APR 23 2007 .DISCUSSION...18Z SURFACE ANALYSIS PLACES A WARM FRONT DRAPED ACROSS WESTCENTRAL KANSAS AND A DRYLINE ENTERING THE EXTREME SOUTHWEST CORNER OF THE STATE. WATER VAPOR IMAGERY SHOWS THE UPPER LOW WEST OF THE 4-CORNERS AREA. THE COMPOSITE RADAR LOOP INDICATES CONVECTION FIRING UP ALONG THE FRONT RANGE THE MAIN CHALLENGES FOR THIS FORECAST ARE TO DETERMINE IF A FLASH FLOOD WATCH IS NEEDED FOR TONIGHT OVER A FEW ZONES WHERE RECENT RAINS HAVE CAUSED SOME FLOODING AND WHERE FLASH FLOOD GUIDANCE IS LOW. THE UPPER LOW WILL MOVE INTO THE 4-CORNERS AREA TONIGHT AND THEN INTO WESTERN KANSAS ON TUESDAY. THE SLOW MOVING LOW WILL MOVE INTO SOUTHCENTRAL KANSAS TUESDAY NIGHT AND THEN INTO WESTERN OKLAHOMA ON WEDNESDAY. THE SYSTEM WILL MOVE FAR ENOUGH TO THE EAST WEDNESDAY NIGHT TO HAVE LITTLE OR NO EFFECT ON THE FORECAST AREA. A RIDGE WILL START BUILDING IN THURSDAY/THURSDAY NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO WESTERN KANSAS TONIGHT/TUESDAY. HIGH PRESSURE WILL START BUILDING INTO THE AREA ON WEDNESDAY AND CONTINUE THROUGH THURSDAY NIGHT. PLAN TO KEEP OR INCREASE POPS TO LIKELY OR DEFINITE FOR TONIGHT THROUGH TUESDAY NIGHT. LOTS OF DYNAMICS AND MOISTURE WILL BE AVAILABLE THROUGH THIS PERIOD. THE SYSTEM MAKES IT EXIT ON WEDNESDAY SO WILL DECREASE POPS FROM WEST TO EAST. SEVERE THREAT...INCLUDING TORNADOES...WILL ALSO BE A PART OF TONIGHTS WEATHER. TORNADIC PARAMETERS ARE FAVORABLE ALONG AN AXIS CROSSING EASTERN COLORADO INTO PART OF WESTERN KANSAS. RECENTLY ISSUED TORNADO WATCH NUMBER 165 FOR EASTERN COLORADO WILL LAST UNTIL 03Z TUESDAY. STRONG THUNDERSTORMS WILL LIKELY EXTEND EAST INTO KANSAS AND EXTREME SOUTHWEST NEBRASKA LATER THIS EVENING AS ENERGY FROM UPPER LOW MOVES EAST OF THE ROCKIES. FLASH FLOOD GUIDANCE OVER THE AREA WHICH RECEIVED HEAVY RAINS RECENTLY IS LOW. HOWEVER...STORM MOTION SHOULD BE NORTHEAST AT 30KTS WHICH WOULD LIMIT FLASH FLOODING POTENTIAL. ALSO A POTENTIAL DRY SLOT MAY LIMIT RAINFALL OVER THOSE COUNTIES MENTIONED. CONSEQUENTLY...DO NOT PLAN ON ISSUING A FLASH FLOOD WATCH. IN THE EXTENDED...A RIDGE MOVING SLOWLY INTO THE ROCKIES WILL KEEP NORTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THIS PERIOD. SURFACE HIGH PRESSURE ON FRIDAY WILL BE REPLACED BY A TROUGH SATURDAY/SUNDAY. THE GFS BRINGS A COLD FRONT MOVES INTO THE FORECAST AREA SUNDAY NIGHT WITH HIGH PRESSURE BUILDING IN ON MONDAY. OVERALL THE PERIOD LOOKS DRY AS THE UPPER RIDGE MOVES EAST INTO THE ROCKIES. THE GFS STARTS BRINGING A TROUGH INTO THE BACK SIDE OF THE RIDGE ON MONDAY. HOWEVER THE ECMWF KEEPS A RIDGE OVER THE AREA. PLAN TO GO WITH THE ECMWF AND DRY CONDITIONS ESPECIALLY SINCE IT IS IN DAY 7. MAX TEMPERATURES GRADUALLY WARM FROM THE LOWER 70S TO THE MID/UPPER 70S WITH SOME LOWER 80S OVER THE SOUTHEAST ZONES. TEMPERATURES ON MONDAY MAY NEED TO BE TRENDED UP OVER THE NORTHWEST ZONES IF THE RIDGE REMAINS IN PLACE DURING THAT TIME. MIN TEMPERATURES WILL BE IN THE 40S WITH SOME LOWER 50S IN THE EAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Apr 23, 11:45 AM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON APR 23 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON APR 23 2007 /1145 AM CDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE THIS AFTERNOON AND EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY ALONG AND SOUTH OF INTERSTATE 70. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING AS STORMS MAY PRODUCE HEAVY RAINFALL OVER AREAS THAT PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF RAIN. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST COLORADO AND SOUTHWEST KANSAS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM THIS AFTERNOON. STORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON AND EVENING HOURS AS THEY MOVE NORTHEAST ACROSS THE REMAINDER OF THE TRI-STATE REGION. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE TUESDAY AND TUESDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL HIGH PLAINS. SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY WEDNESDAY MORNING AS THIS SYSTEM CONTINUES INTO THE EASTERN PLAINS STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BLM
In the hours before
Local storm report, Apr 23, 11:41 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TORNADO 3 NE HAIGLER 40.04N 101.90W
04/23/2007 DUNDY NE LAW ENFORCEMENT
2 TORNADOES REPORTED BY POLICE...DISIPATED AT 0439Z
&&
SJOHNSONLocal storm report, Apr 23, 11:52 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1052 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TORNADO 2 E WAUNETA 40.29N 102.21W
04/23/2007 YUMA CO TRAINED SPOTTER
1051 PM HAIL 11 S HERNDON 39.75N 100.79W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Apr 23, 11:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1058 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM TORNADO 11 NNE HAIGLER 40.16N 101.86W
04/23/2007 DUNDY NE LAW ENFORCEMENT
&&
SJOHNSONLocal storm report, Apr 24, 12:03 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD 17 N ECKLEY 40.36N 102.49W
04/23/2007 YUMA CO TRAINED SPOTTER
WATER RUNNING OVER THE ROADS
&&
SJOHNSONLocal storm report, Apr 24, 12:31 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1131 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 9 SE SHARON SPRINGS 38.80N 101.63W
04/23/2007 E0.75 INCH WALLACE KS TRAINED SPOTTER
0628 PM HAIL SHARON SPRINGS 38.89N 101.75W
04/23/2007 E1.00 INCH WALLACE KS TRAINED SPOTTER
0635 PM HAIL SHARON SPRINGS 38.89N 101.75W
04/23/2007 E1.00 INCH WALLACE KS TRAINED SPOTTER
0636 PM HAIL SHARON SPRINGS 38.89N 101.75W
04/23/2007 E1.75 INCH WALLACE KS TRAINED SPOTTER
0650 PM TORNADO 3 E SHARON SPRINGS 38.89N 101.70W
04/23/2007 WALLACE KS TRAINED SPOTTER
MULTIPLE REPORTS
0703 PM TORNADO 8 NE SHARON SPRINGS 38.98N 101.65W
04/23/2007 WALLACE KS NWS EMPLOYEE
MOVING NORTH VERY SLOWLY
0731 PM HAIL 15 S EDSON 39.11N 101.54W
04/23/2007 E1.25 INCH WALLACE KS PUBLIC
0731 PM HAIL 5 N BURLINGTON 39.38N 102.27W
04/23/2007 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
0741 PM HAIL 7 N BURLINGTON 39.41N 102.27W
04/23/2007 E1.00 INCH KIT CARSON CO PUBLIC
0756 PM TSTM WND DMG 2 SE BREWSTER 39.34N 101.35W
04/23/2007 THOMAS KS AMATEUR RADIO
CAR BLOWN OFF OF I-70 AT MILE MARKER 39. NO KNOWN
INJURIES.
0811 PM HAIL 8 SE EDSON 39.25N 101.43W
04/23/2007 E1.75 INCH SHERMAN KS AMATEUR RADIO
0812 PM HAIL YUMA 40.12N 102.72W
04/23/2007 E0.88 INCH YUMA CO EMERGENCY MNGR
0850 PM TORNADO 5 SE BREWSTER 39.31N 101.31W
04/23/2007 THOMAS KS EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE TO GRAIN BINS AND SEVERAL VERY
LARGE TREES REPORTED.
0900 PM HAIL 6 ENE BREWSTER 39.40N 101.27W
04/23/2007 E1.75 INCH THOMAS KS TRAINED SPOTTER
GOLF BALL HAIL COVERING GROUND
0900 PM HAIL BEECHER ISLAND 39.88N 102.13W
04/23/2007 E0.88 INCH YUMA CO LAW ENFORCEMENT
WATER OVER THE ROADWAYS
0904 PM TORNADO 7 NE GOODLAND 39.42N 101.62W
04/23/2007 SHERMAN KS NWS EMPLOYEE
VIEWED FROM THE NWS GOODLAND OFFICE
0905 PM FLASH FLOOD BEECHER ISLAND 39.88N 102.13W
04/23/2007 YUMA CO LAW ENFORCEMENT
RUNNING WATER OVER ROADS.
0925 PM FUNNEL CLOUD 8 N LEVANT 39.50N 101.19W
04/23/2007 THOMAS KS AMATEUR RADIO
0928 PM HAIL 15 NNE BREWSTER 39.56N 101.27W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
ALONG WITH NICKEL HAIL. REPORTED BY FAMILY MEMBER OF NWS
EMPLOYEE
0936 PM TORNADO 6 NNE LEVANT 39.46N 101.15W
04/23/2007 THOMAS KS AMATEUR RADIO
TRANSFORMER FLASHES SEEN.
1035 PM TORNADO 3 NE HAIGLER 40.04N 101.90W
04/23/2007 DUNDY NE LAW ENFORCEMENT
2 TORNADOES REPORTED BY POLICE...DISIPATED AT 0439Z
1049 PM TORNADO 2 E WAUNETA 40.29N 102.21W
04/23/2007 YUMA CO TRAINED SPOTTER
1051 PM HAIL 11 S HERNDON 39.75N 100.79W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
1057 PM TORNADO 11 NNE HAIGLER 40.16N 101.86W
04/23/2007 DUNDY NE LAW ENFORCEMENT
1103 PM FLASH FLOOD 17 N ECKLEY 40.36N 102.49W
04/23/2007 YUMA CO TRAINED SPOTTER
WATER RUNNING OVER THE ROADS
&&
SJOHNSONLocal storm report, Apr 24, 12:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1142 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 13 N ATWOOD 40.00N 101.04W
04/23/2007 E0.75 INCH RAWLINS KS TRAINED SPOTTER
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:15 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 60 min |
| Apr 23, 10:18 PM CDT | Tornado Warning | GLD | Dundy | 42 min |
| Apr 23, 10:56 PM CDT | Tornado Warning | GLD | Dundy | 49 min |
| Apr 23, 11:43 PM CDT | Tornado Warning | GLD | Dundy | 26 min |
| Apr 24, 12:11 AM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 64 min |
| Apr 24, 12:52 AM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 53 min |
| Apr 24, 1:39 AM CDT | Flash Flood Warning | GLD | Red Willow | 3 hr |
| Apr 24, 7:01 AM CDT | Flash Flood Warning | GLD | Red Willow | 3 hr |
| Apr 24, 7:34 AM CDT | Flash Flood Warning | GLD | Hitchcock | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.